What are the side effects and why would they begin to go away after awhile when I'm taking them because I can't sleep?
29 Apr 2012
Without trying to get to personal, a DR should not have written you Sroquel for sleep , unless you have a history of mental illness, and if so he still should have written a sleeping pill or a Benzo, such as Xanax, but more sufficient drug would have been Ambien, or Ambien CR, Lunesta, one of those drugs, But not Seroquel. I hope they didn't give you anything stronger than 25 mg 1 time a day. Seroquel can keep you awake, and can get you bloated within a week of taking it, and you will become very hungry, so if you don't have mental problems, and sleep is the primary issue, then call the DR ASAP and ask him for a sleeping Pill or a light tranquilizer, And stop taking the Seroquel.
Good Luck NYGUY44$$.
29 Apr 2012
Hello Judi. Not certain what your question is. I took Seroquel for some years, to help me with my insomnia. The major side effect that stayed with me throughout the time I was on the drug, was an increase in my weight. There are side effects to taking the drug. Some stay, some ease up and disappear. Regards, pledge
29 Apr 2012
Hi, i also take Seroquel, but for BPD. The side effects that i noticed are weight gain(!) and Tardive Dyskinesia. They have both been present throughout taking the Seroquel, which has been about 16 months now. I do like the added benefit of sleeping better! What side effects are you experiencing?
30 Apr 2012
NewYorkGuy44 is right. Seroquel is an antipsychotic that produces drowsiness. If you do not have any psychoses, then your doctor shoudld not have prescribed it to you. There are several sleep medications available, including some over-the-counter ones. You should definitely talk with your doctor about this.
29 Jun 2012
YES! ABSOLUTELY... Seroquel is prescribed for sleep, especially for people who are taking a lot of different meds & the doctors does not want to add a normal strong sleep med. In small doses seroquel can be quite helpful, (50-100 mgs at night) much higher then this you will be dealing with a lot of the side effects others have mentioned, (weight gain, hang~over feeling next day, dry mouth, unusual thinking, loss of ability to concentrate, etc.) but I find taken with a small dose of baclofen (muscle relaxer) it is very helpful w/sleep. Like all medicines you have to be careful & not go thinking that because one is helpful that 2-3-more will be more helpful, this medicine is used in higher doses for serious psychiatric conditions, so stick with the lowest dose you can, give it a good few weeks before asking for higher doses, I have stayed on the same dose for many years w/o up-ing it.
Your illness is one that does not have a lot of research, but does have a lot of very real pain, and unfortunately when the situation is "just pain" and not life threatening (I know... we in pain know it is threatening our life) the medical community does not feel it necessary to reach out & find a cure... ever seen a telethon or RSD? No, i didn't think so. I am so very sorry for your pain, there are many things outside of medicine you can do to try to help yourself and if you want a full & positive life you will have to reach out & actually try these as the medicines alone are not going to privide you all you are looking for. Sadly, this is the plain truth precious, but it is not all gloom & doom... do your research, there is life w/RSD... meds + nontraditional medicine will bring you some peace. And please believe me when I tell you that the 1st thing you must do is hand your burdens & your pain over to Jesus Christ, no one is powerful enough to handle this them-self, on walking with Jesus everyday can give you the strength you need love. God Bless & Good Health to You ... Momma~nancy
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... them at night but nothing,I also take seroquel in night as well.I want to know has anyone else had any side effect like this
1 answer • 5 Sep 2010
I'm taking it at 6pm for sleep. For that purpose, it's great. Other than that, i have nausea, awful dry mouth, constipation, and i feel ...
3 answers • 31 Jul 2011
Dr is stubborn. I need ammo.I can't sleep, racing mind, plus Ii have depression oon top of bipolar. Seroquel makes me groggy all day and hungry ...
8 answers • 9 Aug 2011
My 86 year old grandmother was given Seroquel in the hospital to help her calm down and sleep at night. (She takes 1/2 of 25mg pill - and does not ...
1 answer • 15 Mar 2012
Apparently there is no weaning protocol for Seroquel. How did your doctor suggest to wean from it? What side effects did you feel whilst weaning? How ...
2 answers • 28 Dec 2012